Posted by djmmm on March 25, 2003, at 9:50:11
In reply to Didn't realize simple solutions would jerk chains, posted by missliz on March 25, 2003, at 3:49:18
> Well I'm glad for you Ace,, and sorry to offend you djmmm, I thought the guys at Johns Hopkins had a clue about psychopharm. The fact that B6 works so well to stop "zaps" must have been a complete delusion on the part of somebody who actually went to med school and psych residency.
I would like to see some sort of evidence of this...I am completely aware of decreased plasma levels vitamin B6 in realtion to Phenelzine treatment
>I guess I was just plain wrong about it working so well for me over the six years I took Nardil and had this problem.
Im very happy B6 works well for you. My response to your post was simply out of disgust that many people continue to perpetuate the idea that MAOIs are excessivly dangerous, especially when most research shows that following appropriate diet restrictions MAOIs are as safe and often safer that many ADs.
>I guess you were absent the day they had that lecture in med school on the symptoms and history of vitamin deficiencys and related diseases.
I think I took a class like that as part of a health requirement in my undergraduate studies..I think it was offered in the nursing and Biology programs(?)..Other than that, I did catch a class or two on the effects of antidepressant dicontinuation and the effects on indolamines and catecholamine synthesis...as well as post synaptic response to chronic antidepressant treatment, in addition to the role of autoreceptors and heteroreceptors in contemporary psychopharmacology (graduate studies)
I am aware connection between vitamin B and monoamines and its effects on L-tryptophan transport ...and several Vit B studies on serotonin and migraine, PMS, melatonin, depression, bulimia, .etc
> And I must profoundly apologize for offering a simple, easy solution to a common problem instead of ranting on about brain chemistries that don't apply.
If taking a vitamin B supplement was an easy solution to a common problem, we wouldn't have this problem.
>Maybe you were absent for the lecture on the effects of chronic antidepressant treatment on the serotonin system and the the ramifications of abrupt discontinuation
>I personally prefer to have a highly trained proffessional psychopharmacologist sweat things like downregulation of seratonin recepters because I'm interested in living my life and pursuing my own work, not obssessing over post graduate level biochemistry I'm not really qualified for. But I guess everybody needs a hobby. You might try finding out how MAOIs actually work and what the common side effects are next.
My hobbies include Yoga and gardening
In short..MAO's are mitochondrial proteins. Conventional MAOIs , unlike reversible MAOIs, form a permanent covalent bond with monoamine oxidase. MAO activity returns when new MAO is resynthesized and supported by existing catechol-O-Methyl transferase, another degradative enzyme. Just like SSRIs, TCA's, and second generation atypicals, the side-effects vary, and are expressed in virtually every part of the body. Common side-effects include, constipation dry mouth, orthostatic hypotension, insomnia, nausea, and anorexia.
> And by the way, you might go look up the term "sarcasm", since you completely missed the context of the phrase "candy assed SSRIs".
sarcasm: a sharp and often satirical or ironic utterance designed to cut or give pain.
A mode of satirical wit depending for its effect on bitter, caustic, and often ironic language that is usually directed against an individual.
The context...your words, not mine..."Dude, Do Not Screw with and MAOI dose like that ever! You're already at the end of the dose scale. This isn's some candy assed SSRI...you can screw yourself up."
so, by your definition of sarcasm, I could theoretically (and hypothetically) take 300mg of Zoloft, in place of the usual 75mg and this would be less harmfull that manipulating a MAOi dose =/- 15mg?
I am a bit skeptical of your credentials, "dude."